Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

March 18, 2021Pulaski County, Georgia

NWS Atlanta, GA issued this special weather statement at Mar 18, 2021, 9:57 AM EDT for Pulaski County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 18, 2021, 9:57 AM EDT (13:57 UTC)
Expired
Mar 18, 2021, 10:30 AM EDT
In force
33 min
Issued by
NWS Atlanta, GA
Wind
50

County Pulaski County, GA

The radar

The Robins AFB radar (KJGX), 62 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 583 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 398 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
583 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
480 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
398 m²/s²
0-3 km storm-relative helicity
542 m²/s²
Significant tornado parameter
1.6
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted.

515 
WWUS82 KFFC 181357
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
957 AM EDT Thu Mar 18 2021
 
GAZ105>108-181430-
Crisp GA-Dooly GA-Wilcox GA-Pulaski GA-
957 AM EDT Thu Mar 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRISP...EASTERN
DOOLY...NORTHWESTERN WILCOX AND PULASKI COUNTIES UNTIL 1030 AM EDT...

At 955 AM EDT...National Weather Service meteorologists indicated a 
strong thunderstorm centered near Pleasant View, or 12 miles east of 
Cordele. Another strong storm was located 2 miles east of Richwood. 
Both storms were moving northeast at 45 mph.

  HAZARD...40 to 50 mph wind and increased chance of a brief 
           tornado.

  IMPACT...While winds should result in minor damage to tree limbs 
           and blowing around of light...unsecured objects...this 
           storm has also exhibited localized rotation. A brief 
           tornado could quickly form.

Some locations in the path of this storm include
Cordele, Hawkinsville, Pineview, Pitts, East Crisp, Cedar Creek, Mock
Springs, Pope City, Seville, Ocmulgee Banks, Finleyson, Wallace,
Pleasant View, Tippettville, Tremont and Hartford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

A tornado watch remains in effect. Continue to monitor NOAA Weather
Radio...weather.gov or other media outlets for further statements or
possible warnings on these storms.

LAT...LON 3196 8364 3195 8371 3198 8381 3229 8367
      3229 8362 3230 8361 3228 8335 3227 8335
      3225 8337 3221 8333 3216 8331 3215 8332
      3213 8331 3211 8334 3209 8332 3208 8330
      3205 8331 3204 8330 3192 8356
TIME...MOT...LOC 1355Z 216DEG 40KT 3201 8356 

WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 18, 8:14 AM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Mar 18, 8:14 AM EDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
814 AM EDT Thu Mar 18 2021

.SHORT TERM /Today through Friday/...

Tricky fcst to say the least as leading, though mostly weakening,
convective line from late evening into early morning surged decently
out ahead of the main occluded front and stronger sheared/upper
forced environment approaching the western CWA, which in last few
hours has shown some more cohesive redevelopment. Will need to
continue to monitor any isolated tornado or damaging wind threat as
while instability has decreased, the development is accompanied by a
50 kt 850mb LLJ and effective SRH of 200-300 m2/s2. Wedge has
largely eroded northward as warm front given ample southerly
advection ahead of sfc low and strong dynamics.

Still expecting some resurgence of CAPE mainly into the southeastern
half of the CWA mid morning into afternoon, where little to no
previous convection has occurred and has been in the sfc warm sector
the longest. Even though Moderate Risk has been removed and other
overall risk areas decreased down about one category, will need to
still monitor threat of isolated damaging winds, tornadoes, and hail
today. Threats should quickly exit east central GA by mid afternoon.
Issued a Wind Advisory through the afternoon given enough areas
reaching criteria after leaning on the higher MAV guidance which
does better in strong post-frontal regimes.

Otherwise lingering shower chances in the far north this evening
into overnight with upper cutoff PVA and moisture lingering, then
primarily some continued stratocu cloud coverage Friday with another
last lobe of vorticity, which cannot rule out a few showers being
generated but keeping below slight pops for now. Will need to watch
for possible frost/freeze concerns beyond the short term starting
Friday night given colder airmass but winds may hamper frost
settling.

Baker

.LONG TERM /Friday Night through Wednesday/...

By Friday evening sfc low will be well off the coast with initial
cold front having pushed through the area. Secondary back door
front will have pushed into the state and will continue through
the evening and overnight hours. This will drop temperatures down
into the upper 30s across most of north GA, and portions of the
mountains will have to be monitored for a potential freeze watch
as temperatures may begin to approach that mark. Several of the
deterministic models has been bullish on producing some light
precip with the push of the front, but still not willing to bite
on that given limited moisture after the first frontal passage.

Aloft, a 500 mb trough in the southern stream remains stuck a bit
over the region underneath larger ridge in the northern stream.
This looks to generate a sfc low off the coast of GA over the
weekend which may aid in keeping some cloudiness around as well as
through a few showers into east central GA on the far southeastern
corner of the CWA. This is finally kicked out by Monday.

Next system looks to come in by the middle of next week as a
shortwave ejects into the Great Plains embedded in a larger west
coast trough. Still a lot of uncertainty in the timing and overall
strength of the shortwave, so carry just some general low end PoPs
through this period until the forecast becomes a little less
muddy.

Lusk

&&

AVIATION...
12Z Update...
Initial IFR/MVFR cigs along area of showers and embedded TS that
should be starting to clear from the west near KATL and KCSG after
about 13z though could have some hours of lingering MVFR cigs.
Otherwise winds should be soon out of SSW on increase and shift west
15-18 kts gusting 24-28 kts. MVFR cigs look to build back into
northern sites near KATL this evening into overnight.

//ATL Confidence...12Z Update...
Medium on overall precip/TS coverage.
High on all else.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  44  62  38 /  90  10   5  10
Atlanta         68  44  58  39 /  80  10   5  10
Blairsville     65  40  53  33 /  80  40  10  10
Cartersville    66  42  56  37 /  60  20  10  10
Columbus        70  45  60  43 /  80   5   5  10
Gainesville     69  44  59  38 /  90  20  10  10
Macon           75  45  63  40 /  90   5   0  10
Rome            65  44  56  38 /  50  20  10  10
Peachtree City  68  43  59  39 /  80  10   5  10
Vidalia         77  48  65  41 /  80   5   0  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Tornado Watch until 1 PM EDT this afternoon for the following
zones: Bleckley...Crisp...Dodge...Dooly...Laurens...Montgomery...
Pulaski...Sumter...Telfair...Treutlen...Wheeler...Wilcox.

Wind Advisory until 8 PM EDT this evening for the following
zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...
Butts...Carroll...Catoosa...Chattahoochee...Chattooga...
Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...
Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel...
Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock...
Gordon...Greene...Gwinnett...Hall...Hancock...Haralson...
Harris...Heard...Henry...Houston...Jackson...Jasper...
Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin...
Macon...Madison...Marion...Meriwether...Monroe...Montgomery...
Morgan...Murray...Muscogee...Newton...North Fulton...Oconee...
Oglethorpe...Paulding...Peach...Pickens...Pike...Polk...
Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair...
Toombs...Towns...Treutlen...Troup...Twiggs...Union...Upson...
Walker...Walton...Warren...Washington...Webster...Wheeler...
White...Whitfield...Wilcox...Wilkes...Wilkinson.

Tornado Watch until 9 AM EDT this morning for the following
zones: Bibb...Chattahoochee...Crawford...Houston...Macon...
Marion...Monroe...Muscogee...Peach...Schley...Stewart...Talbot...
Taylor...Upson...Webster.

&&

SHORT TERM...Baker
LONG TERM....Lusk
AVIATION...Baker
Hazardous weather outlook, Mar 18, 5:28 AM EDT, 4 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
528 AM EDT Thu Mar 18 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-190930-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
528 AM EDT Thu Mar 18 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered strong to severe storms are expected to push eastward
across portions of north and central Georgia this morning and
likely exiting east central Georgia by mid-afternoon. The main
threats will be tornadoes, damaging winds over 60 mph, large hail,
and flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

A cooler airmass will bring some potential frost/freeze concerns
to portions of north Georgia the mornings of Saturday through
Monday. Please monitor updates to the forecast if any advisories
or warnings are warranted.

.SPOTTER INFORMATION STATEMENT...

Spotters activation is requested this morning into afternoon
across north and central Georgia. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

In the hours before

Special weather statement, Mar 18, 9:34 AM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
934 AM EDT Thu Mar 18 2021

GAZ104>106-108-181400-
Crisp GA-Dooly GA-Sumter GA-Wilcox GA-
934 AM EDT Thu Mar 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR CRISP...SOUTHERN DOOLY...
SOUTHEASTERN SUMTER AND WESTERN WILCOX COUNTIES UNTIL 1000 AM EDT...

At 933 AM EDT...a strong thunderstorm was centered near Cordele
...moving northeast at 55 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cordele, Vienna, Arabi, Byromville, Pineview, Leslie, Pitts, Lilly,
De Soto, Desoto, Cobb, Richwood, Seville, Drayton, Pleasant View,
Tippettville, Raines, Double Run, Wenona and East Crisp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A tornado watch remains in effect. Continue to monitor NOAA Weather
Radio...weather.gov or other media outlets for further statements or
possible warnings on these storms.

LAT...LON 3183 8384 3182 8385 3184 8386 3185 8394
      3186 8393 3188 8393 3191 8392 3191 8407
      3193 8410 3223 8390 3213 8361 3212 8361
      3212 8357 3210 8351 3185 8346 3185 8361
      3180 8361 3180 8380
TIME...MOT...LOC 1333Z 239DEG 49KT 3192 8387

WIND...40MPH
Special weather statement, Mar 18, 9:57 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
957 AM EDT Thu Mar 18 2021

GAZ105>108-181430-
Crisp GA-Dooly GA-Wilcox GA-Pulaski GA-
957 AM EDT Thu Mar 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRISP...EASTERN
DOOLY...NORTHWESTERN WILCOX AND PULASKI COUNTIES UNTIL 1030 AM EDT...

At 955 AM EDT...National Weather Service meteorologists indicated a
strong thunderstorm centered near Pleasant View, or 12 miles east of
Cordele. Another strong storm was located 2 miles east of Richwood.
Both storms were moving northeast at 45 mph.

  HAZARD...40 to 50 mph wind and increased chance of a brief
           tornado.

  IMPACT...While winds should result in minor damage to tree limbs
           and blowing around of light...unsecured objects...this
           storm has also exhibited localized rotation. A brief
           tornado could quickly form.

Some locations in the path of this storm include
Cordele, Hawkinsville, Pineview, Pitts, East Crisp, Cedar Creek, Mock
Springs, Pope City, Seville, Ocmulgee Banks, Finleyson, Wallace,
Pleasant View, Tippettville, Tremont and Hartford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

A tornado watch remains in effect. Continue to monitor NOAA Weather
Radio...weather.gov or other media outlets for further statements or
possible warnings on these storms.

LAT...LON 3196 8364 3195 8371 3198 8381 3229 8367
      3229 8362 3230 8361 3228 8335 3227 8335
      3225 8337 3221 8333 3216 8331 3215 8332
      3213 8331 3211 8334 3209 8332 3208 8330
      3205 8331 3204 8330 3192 8356
TIME...MOT...LOC 1355Z 216DEG 40KT 3201 8356

WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 8:01 PM EDTSevere Thunderstorm WarningFFCHouston, Twiggs29 min
Mar 17, 11:32 PM EDTRiver Flood WarningFFCWalker12 hr
Mar 18, 12:12 AM EDTSevere Thunderstorm WarningFFCBartow, Chattooga, Floyd, Gordon, Haralson, Paulding and 1 more48 min
Mar 18, 12:23 AM EDTFlash Flood WarningFFCBartow, Catoosa, Chattooga, Dade, Floyd, Gordon and 4 more7 hr
Mar 18, 12:44 AM EDTSpecial Weather StatementFFCChattahoochee, Harris, Muscogee, Stewart31 min
Mar 18, 1:01 AM EDTSpecial Weather StatementFFCBartow, Cherokee, Haralson, Paulding, Polk29 min
Mar 18, 2:12 AM EDTRiver Flood WarningFFCCatoosa22 hr
Mar 18, 3:21 AM EDTRiver Flood WarningFFCMurray, Whitfield47 hr
Mar 18, 4:09 AM EDTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more16 hr
Mar 18, 9:34 AM EDTSpecial Weather StatementFFCCrisp, Dooly26 min
Mar 18, 10:32 AM EDTSpecial Weather StatementFFCDodge28 min
Mar 18, 10:58 AM EDTSpecial Weather StatementFFCJohnson, Laurens32 min
Mar 18, 11:07 AM EDTSpecial Weather StatementFFCDodge23 min
Mar 18, 2:38 PM EDTRiver Flood WarningFFCGwinnett3 hr
Mar 18, 7:13 PM EDTRiver Flood WarningFFCFloyd20 hr

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.